Louisiana, 2021Flash Flood in Louisiana, July 20, 2021
July 20, 2021 · NWS LCH · 1 event in 1 county or zone
Heavy rain in a slow moving thunderstorm produced flooding in Acadia Parish.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain in a slow moving thunderstorm produced flooding in Acadia Parish.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 20, 8:22 AM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 20, 8:22 AM CST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
922 AM CDT Tue Jul 20 2021
.UPDATE...A weak cold front is drifting into the region today
while an upper low is in vicinity. Most convection has remained
offshore this morning, however scattered to numerous showers and
storms will remain possible through the day. Only a minor
adjustment was needed to the pops this morning to reflect current
trends.
&&
.PREV DISCUSSION... /issued 607 AM CDT Tue Jul 20 2021/
DISCUSSION...
12Z TAFS
AVIATION...
Scattered to widespread showers and thunderstorms will persist
through the day as a weak frontal boundary slowly pushes south
into the region. Periods of heavy rainfall, gusty winds and
frequent lightning will accompany some storms. Convection will
become isolated late tonight.
Away from storms, VFR conditions will prevail with light and
variable winds.
PREV DISCUSSION... /issued 407 AM CDT Tue Jul 20 2021/
DISCUSSION...
SHORT TERM [Today through Thursday Night]...
A weak frontal boundary across north Louisiana this morning
associated with a southwestward advancing upper low is providing
support for widespread showers and thunderstorms early this
morning. Expect scattered to widespread convection to persist
through much of the day as the front continues to sink south. WPC
continues to maintain a marginal risk of excessive rainfall across
the entire region and localized flash flooding will be possible
today should multiple storms train over already saturated soils
The cut off low is progged to continue to retrograde southwest
into Texas Wednesday into Thursday as it wraps around the
southern periphery of an upper ridge over the four corners region
of the southwestern U.S. This will maintain scattered to
widespread convection through the middle of the week especially
during the afternoon with the aid of diurnal heating.
Jones
LONG TERM [Friday through Tuesday]...
An upper level pattern shift is expected to begin by Friday as the
mid to upper level trough moves further westward, slowly being
replaced by a mid to upper level ridge of high pressure. For Friday,
shower and thunderstorm chances are lower, still in the 40-50% for
the afternoon hours.
For Saturday through Tuesday, the ridge aloft builds even stronger,
suppressing precipitation chances around 20% for Saturday and Sunday
afternoons. By Monday and Tuesday, an upper level low moving across
the Caribbean is expected to move across the Western Gulf into Texas
by this time, bringing a slight increase in instability, with the
afternoon shower and thunderstorm chances around 20-30% along the I-
10 corridor. Afternoon high temperatures around the lower 90 along
the I-10 corridor, mid 90s further north, and morning lows in the
mid 70s, except upper 70s south of I-10. Heat index values expected
to rise into the 100-105 degree range during this period.
DML
MARINE...
Light to moderate onshore flow will prevail through the forecast
period as weak high pressure remains stationed over the
northeastern Gulf of Mexico. Scattered showers and thunderstorms
are expected through Friday. Winds and seas will be higher in and
near thunderstorm activity.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 85 72 89 74 / 80 30 60 10
LCH 86 73 88 76 / 90 30 60 30
LFT 84 74 88 76 / 100 50 70 20
BPT 87 72 89 75 / 80 30 60 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Jul 20, 3:00 AM CST, 7 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
400 AM CDT Tue Jul 20 2021
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-210900-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
400 AM CDT Tue Jul 20 2021
This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.
.DAY ONE...Today and tonight.
Widespread showers and thunderstorms will persist across the area
through much of the day. Torrential rainfall associated with these
storms could lead to localized flash flooding. Widespread severe
weather is not expected. However, some storms will have the potential
to produce gusty winds and frequent lightning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Scattered to numerous showers and thunderstorms are expected through
Friday with storms becoming more isolated by next weekend.
Widespread severe weather is not expected. However, some storms will
have the potential to produce gusty winds, frequent lightning and
periods of torrential rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ430-432-435-450-452-455-470-472-475-210900-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
400 AM CDT Tue Jul 20 2021
This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.
.DAY ONE...Today and tonight.
Widespread showers and thunderstorms will persist across the coastal
waters through much of the day. Widespread severe
weather is not expected. However, some storms will have the potential
to produce gusty winds and frequent lightning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Scattered to at times numerous showers and thunderstorms are
expected through the forecast period. Winds and seas will be higher
near thunderstorm activity. Widespread severe weather is not
expected. However, some storms will have the potential to produce
gusty winds, locally higher seas and frequent lightning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Flash Flood, Acadia
- When
- July 20, 10:50 AM CST to 11:50 AM CST
- Where
- Acadia County, 3.51 mi N of Evangeline to 1.31 mi N of Evangeline
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.320, -92.580
Posts from social media indicated numerous streets in and west of Iota flooded and impassable after several inches of rain.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Colorado, July 20, 20214 deaths · $500,000 · 1 event
- Flash Flooding and Hail in New Mexico, July 20, 20213 deaths · $10,000 · 0.88 in hail · 4 events
- Flash Flooding and Flood in New York, July 20 to 21, 2021$301,000 · 2.5 in hail · 51 events
- Debris Flows in Colorado, July 20, 2021$800,000 · 5 events
- Hail and Damaging Winds in New York, July 20, 2021$297,000 · 1.25 in hail · 21 events
- Flash Flood and Damaging Winds in Vermont, July 20, 2021$197,000 · 60 kt wind · 15 events
- Flash Flooding in Louisiana, July 20, 2021$170,000 · 11 events
- Damaging Winds in Arizona, July 20, 2021$175,000 · 56 kt wind · 2 events
- Hail and Damaging Winds in New York, July 20, 2021$53,000 · 1 in hail · 22 events
- Flood and Hail in New York, July 20, 2021$24,000 · 1.25 in hail · 34 events
- Hail and Damaging Winds in Pennsylvania, July 20, 2021$71,000 · 50 kt wind · 7 events
- Flash Flooding and Lightning Strike in Arizona, July 20, 20214 injured · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 974997.